MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLAZER II; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC CORPORATION BLAZER II; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 85020
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the device was difficult to withdraw.During an ablation procedure for wolff-parkinson-white (wpw) syndrome, ablation was performed of the left atrium mitral valve annulus with a blazer ii catheter.The procedure was started by approaching from the aorta.When the catheter was removed from the left atrium after completing the ablation, the tip of the catheter was tangled with the a valve chord and it became unable to remove.The catheter was planned to be removed by surgical thoracotomy.With regards to catheter removal surgically, the catheter could not be removed from the "ao side", but the catheter could be removed by pulling it out from the ventricular side.It was also reported that the device "remained inside" the patient.The procedure was cancelled.The patient was "still alive.".
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported that the device was difficult to withdraw.During an ablation procedure for wolff-parkinson-white (wpw) syndrome, ablation was performed of the left atrium mitral valve annulus with a blazer ii catheter.The procedure was started by approaching from the aorta.When the catheter was removed from the left atrium after completing the ablation, the tip of the catheter was tangled with the a valve chord and it became unable to remove.The catheter was planned to be removed by surgical thoracotomy.With regards to catheter removal surgically, the catheter could not be removed from the "ao side", but the catheter could be removed by pulling it out from the ventricular side.It was also reported that the device "remained inside" the patient.The procedure was cancelled.The patient was "still alive." it was further reported that the device was surgically removed.The patient's outcome was good.

Brand Name
BLAZER II
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8784341
Report Number2134265-2019-08105
Device Sequence Number19432506
Product Code LPB
UDI-Device Identifier08714729082439
UDI-Public08714729082439
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2020
Device Model Number85020
Device Catalogue Number85020
Device Lot Number0020333983
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;